Side Effects of Targeted Cancer Therapy Drugs
Hand-foot syndrome: Hand-foot syndrome (HFS) has been linked to many cancer treatment drugs, including some targeted therapies. The cause of this syndrome isn’t known for sure. It may have to do with damage to the tiny blood vessels in the hands and feet, or with the drugs themselves leaking out of the blood vessels and causing damage.
Painful sensitivity, tingling, or numbness in the hands and feet are the earliest symptoms of HFS. Then, the palms of the hands and the soles of the feet become red and swollen. The redness looks a lot like sunburn and may blister. In severe cases, the blisters can open up and become sores. The affected skin also can become dry, peel, and crack.
HFS can be painful and can affect your ability to walk and do your normal activities. If it becomes severe, pain medicines may be needed. Let your doctor know if you’re having HFS symptoms – even if they’re mild. Treating HFS early can help keep it from getting worse. Like the other skin changes, it can be treated, and there are things you can do to try to prevent it.
Changes in hair growth: Some targeted drugs can cause the hair on your head to become thin, dry and brittle, or even curly. Long-term use may lead to bald patches or complete loss of scalp hair. Facial hair for both men and women may grow faster than usual, including longer, thicker, curly eyebrows and eyelashes that may need to be trimmed. But in some men, facial hair growth slows down. Eyebrows may thin out as well. These changes usually don’t happen right away, but you may notice them later as treatment goes on.
Some people notice sores on their scalp and on other hairy areas. Scars caused by these sores may keep your hair from growing back after treatment.
Pages: 1 2 3 4
5 6 7 8 9 10 11 12 13